|Mar-Apr '06 | briefing | mail | interviews | articles | psorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewke | search | acknowledgments | legal stuff | ©2006 Ed Dewke|
Hi Ed, As you might remember I started Remicade in October 2005, and I must say WOW!
As of December 2005 you would not know I ever had psoriasis covering almost my entire body. Every spot was gone, and not even a shadow left from where the psoriasis was. Perfect skin, and my PA had improved and I was excited, was thinking about going back to work, was starting to get out of the house more, and things were going great. However on January 13, 2006 I had my monthly dose of Remicade and on January 21st I felt ill, and went to bed, where I stayed thinking I must have the flu. I would think I was freezing to death, then I would be soaked from sweating. On January 25th my sister brought her thermometer to my house. My temperature was 105.6 and she took me to the emergency room.
I had three different infections, I spent five days in the local hospital, receiving antibiotic intravenously , two different kinds, every twelve hours. On the fifth day when my temperature would not break, they transferred me to a big hospital in Cleveland, where I spent three more days.
I am clear of all infections, now. I have not had any Remicade since January, and of course the psoriasis is getting severe, and the PA is getting bad, too. So, my skin is making me miserable. Next week they are going to allow me to use the Remicade again, but they said they need me to understand the risk, and to understand this will be my last IV if I get sick with infection again. Well this is my Remicade update. Take care and will keep you posted. -Kathy F.
Kathy: This is awful news! I'm so sorry. Every biologic currently administered for P and PA comes with a warning that "risk of infection is increased" (because the cellular actions that are inhibited to improve P are also part of our infection-fighting process). Last month I caught Strep Throat for the first time in over 10 years, and I'm sure, this being my 2nd year continuously on biologics (first Raptiva, now Humira), had something to do with it.
But your case ... good grief: three infections simultaneously?
I'm so glad you recovered and sincerely appreciate your taking the time to write about it. This is an awful — but awfully important — thing to share with all of us. I'm keeping my fingers crossed about your next Remicade injection.Please stay in touch! -Ed